Advertisement

Police report spike in drug overdoses in Northwestern Ontario

Police report spike in drug overdoses in Northwestern Ontario

Updated: July 16, 2020 03:21 PM

Police say there has been a spike in drug overdoses in northwestern Ontario over the last two weeks, including one death in Fort Frances.

Advertisement

Ontario Provincial Police say the overdoses are linked to a drug known as "yellow down" or "purple down," which is believed to contain fentanyl. The opioid is said to be about 100 times more potent than morphine and 40 times more potent than heroin.

Overdoses have been reported in Fort Frances, Dryden, and Kenora. Police responded to five overdoses in Fort Frances in a 24-hour period ending Thursday morning.

Police say a 62-year-old man died as a result of ingesting a yellow-colored drug on Sunday. A 50-year-old Fort Frances man was charged with several counts.

Police say fentanyl-based street dugs pose a serious danger to people who are struggling with addictions. They are asking people to watch for the signs and symptoms of an overdose, which can include difficulty walking, talking, or staying awake, blue lips or nails, very small pupils, dizziness and confusion, and the inability to wake up.

Police ask anyone with information about the trafficking of drugs to immediately contact them at 1-888-310-1122 or make an anonymous tip by calling Crime Stoppers at 1-800-222-8477 (TIPS).

Copyright 2020 WDIO-TV LLC, a Hubbard Broadcasting Company. All rights reserved

Advertisement
Advertisement

Community members rally against President Trump's visit to Duluth

President Trump speaks in Duluth

St. Paul art studio going virtual to reach people statewide

Boswell pleads guilty for incident that locked down Fond du Lac schools

Brothers launching new soul food restaurant inspired by family and unity

Animal Allies hosting Love-A-Pet adoption event virtually

Advertisement